From Fountain Valley, California, USA:
My daughter is a 21 year old adult who was diagnosed at age 15. She had been a pump user for about 6 months. In the last two years, she has had to be hospitalized on 4 occasions due to unexplained rises in her blood glucose, to over 500. In the hospital, IV administration of even large doses of Regular insulin resulted in her blood glucose going up; not down. After a few days of tests, monitoring and continued IV insulin, it finally goes down and her life returns to "normal". Is there any possible explanation (without being able to examine her) that can be given for such events?
I am sorry, but I am unable to explain this situation, especially over the Internet. Illness can make the body need more insulin, in which case a temporary raise of her basal rate would be indicated. Please speak to her diabetes care provider for individual advice.
Original posting 5 Nov 1999
Posted to Hyperglycemia and DKA
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.